MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Catalog Number PRD-05571
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed logs and amplification curves provided by the customer.Hologic observed signs of a low-level target concentration in the sample, which could produce positive results if amplified.Log review could not determine if the low-level target originated from the specimen or was introduced via sample tube cross-contamination.The customer confirmed the retest of this sample was unintentional.Hologic informed the customer that if the customer questioned the result based on the discrepant result in conjunction with patient history, customer could obtain a new/fresh sample and retest to exclude the possibly of sample to sample cross-contamination.Hologic completed a risk assessment and found no product impact.It could not be confirmed whether the inconsistent results were due to low sample target concentration or cross-contamination.Hologic has not been informed of any patient treatment or adverse patient outcomes related to this event.
 
Event or Problem Description
On (b)(6) 2024, one customer in the united kingdom reported to hologic that they had a potential false negative result for neisseria gonorrhoeae (gc) while using the aptima combo 2 assay (lot number 899222) on the panther instrument (serial number (b)(6)).Customer tested the same sample tube (sample id (b)(6)) twice on the same worklist (b)(4).The initial result was chlamydia trachomatis (ct) negative, gc negative; the retest of the sample produced a ct negative, gc positive result.The customer reported out the initial ct negative, gc negative result prior to realizing the sample retested with a discrepant gc result.No information on patient treatment was provided by the customer.Hologic has not learned of any adverse patient outcomes due to this event.
 
Additional Manufacturer Narrative
Section b, box 4 in the initial report did not include the "date of this report." the initial report was submitted on 14-jan-2025.
 
Event or Problem Description
Follow-up report.See section h11.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key21151355
Report Number2024800-2025-00002
Device Sequence Number15736892
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPRD-05571
Device Lot Number899222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown